MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 HYPERGLIDE; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

MICRO THERAPEUTICS, INC. DBA EV3 HYPERGLIDE; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number 104-4127
Medical Device Problem Codes Burst Container or Vessel (1074); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that a hole was detected in the hyperglide balloon while prepping.The device never went into the patient.No patient symptoms or complications were reported.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported the device was prepared as indicated in the instructions for use (ifu).The procedure was completed without the use of the hyperglide.There was no damage or evidence of tampering to device packaging.The damage to the balloon was noticed during balloon prep.The physician tested the balloon prior to use.The balloon did not perform as intended.There was a hole in the balloon.The physician did not shape the guidewire.
 
Additional Manufacturer Narrative
H3.Product analysis:¿ equipment used: vis (m-78210) ¿ as found condition: the hyperglide balloon catheter and guidewire were returned within a shipping box and an open hyperglide outer carton.¿ visual inspection/damage location details: no damage was found with the hyperglide balloon catheter hub.No bends or kinks were found with the hyperglide balloon catheter body.Upon visual inspection, the balloon appears to be in good condition.No bends or kinks were found with the guidewire.The guidewire appears to be in good condition.¿ testing/analysis: the hyperglide balloon catheter could not be flushed as was likely occluded with dried contrast.The balloon subassembly was dissected (cut) from the catheter body.A mandrel was inserted into the distal tip and the balloon was inflated.The balloon inflated and no leaks were detected.The guidewire outer diameter (od) was measured and found to be within specification.¿ conclusion: based on the device analysis and reported information, the customer¿s ¿balloon rupture during set up¿ report could not be confirmed.No issues were encountered inflating the returned hyperglide balloon.H6.Coding updated based on analysis findings.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HYPERGLIDE
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22105080
Report Number2029214-2025-01258
Device Sequence Number17981086
Product Code MJN
UDI-Device Identifier00763000294410
UDI-Public(01)00763000294410(17)260621(10)B789712
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K101570
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/21/2026
Device Model Number104-4127
Device Catalogue Number104-4127
Device Lot NumberB789712
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2025
Supplement Date Received by Manufacturer06/27/2025
08/18/2025
Initial Report FDA Received Date05/29/2025
Supplement Report FDA Received Date07/24/2025
08/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown